MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TTS PEDI V NECK FLANGE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TTS PEDI V NECK FLANGE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67P050
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuffed tube failed to inflate.The event was discovered during post tube insertion in the hospital with patient involvement.They had to remove the tube and insert a new one.The event was resolved with the new tube insertion.The cuff was inflated with 4 mls water for injection.When the tube was replaced with a working tube with the same size and style tracheostomy the 4 ml cuff inflation allowed the internal cuff to inflate.
 
Additional Manufacturer Narrative
H3 and h6.Evaluation codes: updated.One device sample was received in used condition, in a plastic bag.During visual inspection no damage or other defects were detected on the sample.An inflation test was performed, and at the beginning of the test the cuff failed to inflate, but according to the instructions for use the cuff was massaged and inflated without problems.Based on the analysis performed on the sample provided and the reported by the customer, no root cause could be determined since the complaint was not confirmed due sample provided does not shows the failure mode reported, no failure identified.The failure mode will continue to be monitored and if a trend is identified the issue will be escalated.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA TTS PEDI V NECK FLANGE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19299145
Report Number9617604-2024-00421
Device Sequence Number5855537
Product Code JOH
UDI-Device Identifier15021312006292
UDI-Public(01)15021312006292(17)250921(10)4053732
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Catalogue Number67P050
Device Lot Number4053732
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale